question-icon

The skin on my palms is peeling. This was preceded

default
Posted on Fri, 4 Jan 2019
Question: The skin on my palms is peeling. This was preceded by tiny under skin itchy bumps about one week previous.
doctor
Answered by Dr. Aaron Branch (42 minutes later)
Brief Answer:
Sounds like a drug rash

Detailed Answer:
Hello, I'm Dr. Branch, thanks for using Ask a Doctor service

The rash you describe sounds like it could be an allergic reaction to a medication or something you ate. Almost any medication can cause a drug rash, usually in the first couple of weeks after starting the medication, but it can occur at any time. Other possibilities would be a viral infection, or possibly eczema.

If the rash is bothering you at all, you could try using some 1% hydrocortisone cream to help with the dryness and itching.

If you want to send a picture or let me know what medications you are currently taking, I may be able to speak more specifically about what might be causing it.

I hope that helps answer your question, please let me know if you have any other questions or anything else I can help with.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Aaron Branch

General & Family Physician

Practicing since :2011

Answered : 1065 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
The skin on my palms is peeling. This was preceded

Brief Answer: Sounds like a drug rash Detailed Answer: Hello, I'm Dr. Branch, thanks for using Ask a Doctor service The rash you describe sounds like it could be an allergic reaction to a medication or something you ate. Almost any medication can cause a drug rash, usually in the first couple of weeks after starting the medication, but it can occur at any time. Other possibilities would be a viral infection, or possibly eczema. If the rash is bothering you at all, you could try using some 1% hydrocortisone cream to help with the dryness and itching. If you want to send a picture or let me know what medications you are currently taking, I may be able to speak more specifically about what might be causing it. I hope that helps answer your question, please let me know if you have any other questions or anything else I can help with.